Alert archive / Washington / Flood Watches in 2021
Flood Watch 7, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Mar 4, 2021, 3:59 AM PST for Mason County, Washington. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 3:59 AM PST (11:59 UTC)
- Expired
- Mar 5, 2021, 3:36 PM PST
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- None
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 12.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WGUS66 KSEW 041159 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 359 AM PST Thu Mar 4 2021 .A stalled frontal system will bring rain to the south slopes of the Olympics through Friday afternoon. Two to three inches of rain is forecast. This amount of rain could push the Skokomish River near Potlatch above flood stage Friday morning. WAC045-050100- /O.NEW.KSEW.FA.A.0007.210304T1159Z-210306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- Including the cities of Shelton 359 AM PST Thu Mar 4 2021 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... The National Weather Service in Seattle has issued a * Flood Watch for a portion of northwest Washington, including the following area, Mason. * Through Friday afternoon * Two to three inches of rain is forecast for the south slopes of the Olympics between this afternoon and Friday afternoon. This amount of rain could push the Skokomish River near Potlatch above flood stage Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 44
3 follow-up statements
601 WGUS66 KSEW 042057 FFASEW Flood Watch National Weather Service Seattle WA 1257 PM PST Thu Mar 4 2021 .A frontal system will bring rain to the south slopes of the Olympics through Friday afternoon. Two to three inches of rain is forecast. This amount of rain could push the Skokomish River near Potlatch above flood stage Friday or Friday night. . WAC045-051200- /O.CON.KSEW.FA.A.0007.000000T0000Z-210306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- Including the cities of Shelton 1257 PM PST Thu Mar 4 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flood Watch continues for * A portion of northwest Washington, including the following area, Mason. * Through Friday afternoon * Two to three inches of rain is forecast for the south slopes of the Olympics between this afternoon and Friday afternoon. This amount of rain could push the Skokomish River near Potlatch above flood stage Friday or Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 19
996 WGUS66 KSEW 051201 FFASEW Flood Watch National Weather Service Seattle WA 401 AM PST Fri Mar 5 2021 .Another inch of rain is forecast for the south slopes of the Olympics today. This could push the Skokomish river above flood stage late today. . WAC045-060000- /O.CON.KSEW.FA.A.0007.000000T0000Z-210306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- Including the cities of Shelton 401 AM PST Fri Mar 5 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flood Watch continues for * A portion of northwest Washington, including the following area, Mason. * Until 4 PM PST this afternoon * Another inch of rain is forecast for the south slopes of the Olympics today. This could push the Skokomish river above flood stage late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 44
502 WGUS66 KSEW 052336 FFASEW Flood Watch National Weather Service Seattle WA 336 PM PST Fri Mar 5 2021 WAC045-060045- /O.CAN.KSEW.FA.A.0007.000000T0000Z-210306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- Including the cities of Shelton 336 PM PST Fri Mar 5 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northwest Washington, including the following area, Mason has been cancelled. The Flood Watch is cancelled. The Skokomish River near Potlach is expected to remain below flood stage. $$ JD
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Mar 4, 3:39 AM PST, 20 minutes earlier.
Area forecast discussion, Mar 4, 3:39 AM PST, 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
339 AM PST Thu Mar 4 2021
.SYNOPSIS...Slow moving frontal system offshore will approach the
coast tonight and move through Friday afternoon. Upper level
trough moving across the area Friday night and Saturday morning.
Next system arriving Sunday. Upper level low offshore Monday
moving south into Wednesday pulling systems south of the area for
the first half of next week.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Satellite imagery shows
frontal system well offshore with mid and high level clouds
spreading over Western Washington early this morning. Temperatures
at 3 am/11z were mostly in the 30s.
Frontal system offshore slowly moving east today with the leading
edge of the precipitation ahead of the front spreading over most
of the area in the afternoon. Increasing mid and high level
moisture this morning could result in some lenticular clouds
around Mount Rainier. Slow moving/stalling front offshore good
recipe for a warm day this time of year but with the thicker cloud
cover already near the coast and spreading inland this morning
will keep highs in the 50s.
Front stalling near the coast tonight with the large upper level
trough offshore between 130 and 140W digging south. Front close
enough to give the entire area precipitation overnight. Snow
levels rising to 4000 to 4500 feet tonight. Easterly cross
Cascade gradient not very strong, -4 or -5 mb, so do not expect
any cold air to get trapped in Stevens or Snoqualmie pass. Only
snow in the passes near the summit of White Pass. Breezy
conditions over the northern portion of the area with southerly
winds gusting as high as 40 mph. Lows Friday morning in the mid
40s.
Rain continuing Friday with the cold front finally moving through
Western Washington later Friday afternoon. Winter weather advisory
for the Olympics beginning this morning will come to an end late
Friday morning. 6 to 15 inches of new snow possible at Hurricane
ridge by late Friday morning. In the Cascades, snow levels
remaining above the passes. Air mass destabilizing quickly behind
the front with thunderstorms possible along the coast late in the
day. Highs Friday around 50.
Upper level trough offshore Friday night with the trough axis
near the coast by early Saturday morning. Precipitation decreasing
rapidly behind the front with just scattered showers across the
area. Still a chance of thunderstorms along the coast in the
evening. Lows Saturday morning in the mid 30s to lower 40s.
Trough axis moving through Western Washington Saturday morning
keeping a chance of showers in the forecast especially in the
morning. Showers will become confined to the higher terrain in the
afternoon. Highs Saturday a little on the cool side, mid 40s to
lower 50s.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Extended models and
ensemble solutions in good agreement with another front moving
through Western Washington Sunday. Snow levels in the Cascades
will be down around 2000 feet for snow in all the passes. Good
agreement in the extended models continues into the first part of
next week with a large vertically stacked low moving south off
the west coast Monday through Wednesday. Ensemble solutions have a
few members, less than 20 percent, with light precipitation.
Model blend gives slight chance pops through the period. With some
good consistency in the models at this point going to go dry for
the most part Monday through Wednesday and keep the slight chance
of showers wording just over the southern portion of the area at
times. Highs will continue to be a little below normal, a couple
of degrees either side of 50. Felton
&&
.AVIATION...Southwesterly flow aloft with an upper level ridge to
the east and a frontal system moving close to the coast this morning
hours. Breezy conditions expected this afternoon. Breezy
southerly winds return to Puget Sound by Saturday before tapering
off into Saturday evening.
Increasing clouds today as the frontal system approaches the coast.
Patchy fog will also likely return this morning with visibility
1-3sm over the Southwest Interior and the Kitsap peninsula until
approximately 18z. Rain beginning across Puget Sound between
00-03Z.
KSEA...Southerly winds continuing through the day, generally between
5-10 knots. Increase in cloud coverage expected as the frontal
system nears the area. Rain likely beginning at the terminal between
approximately 02-04z this afternoon.
Kristell
&&
.MARINE...A vigorous cold front will arrive later today and
slowly move through the waters into Friday. Winds across area waters
will increase throughout the morning, with gales expected offshore.
Offshore swells will remain elevated, between 13-16 feet, into
Friday morning before decreasing Saturday. Another swell train will
arrive on Sunday.
A number of marine headlines are posted for area waters today and
into Friday evening, including offshore gale warnings, and Small
Craft Advisories for much of in the inland waters. Additional marine
headlines may be posted Sunday into early next week as the unsettled
pattern continues.
Kristell
&&
.HYDROLOGY...Stalling front offshore will keep precipitation going
in the Olympics this afternoon through Friday afternoon. Snow
levels rising to about 4000 feet. Rainfall amounts in the 24 hour
period along the south slopes of the Olympics in the 2 to 3 inch
range. It is possible that the Skokomish River near Potlatch
reaches flood stage Friday morning. Will upgrade the hydrologic
outlook to a flood watch for Mason county with the morning
forecast package. Any flooding that does occur is expected to be
minor. Felton
&&
.CLIMATE...On this day back in 1955 Seattle experienced its
coldest march day on record. With 5 inches of snow on the ground
the low was 11 degrees, coldest temperature recorded in March in
Seattle. The high was also the coldest on record for March, 29
degrees. and the high was only 29 degrees. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 10 AM this morning to 10 AM PST
Friday for Olympics.
PZ...Gale Watch from late tonight through Friday evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until noon PST today for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from noon today to 10 PM PST this evening for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST Saturday for Grays Harbor
Bar.
Small Craft Advisory from 6 AM this morning to 7 PM PST Friday
for Admiralty Inlet-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from 6 AM this morning to 4 PM PST Friday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 4 AM to 10 AM PST Friday for Central
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:57 AM PST | Gale Watch | SEW | 11 hr | |
| Mar 4, 2:49 PM PST | Gale Watch | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.